This list contains selected items from the full FDA list of recalls, withdrawals, and alerts for medicines and certain health products. We've provided links to FDA information for each product and its maker. Unless otherwise noted, these actions apply only to the specific brand name of the product listed. Talk to your healthcare provider before stopping or changing any medicines or treatments that they have recommended for you.
Eye drops recalled due to bacterial and fungal contamination
- MSM 5% Solution Eye Drops (maker: Dr. Berne's Whole Health Products)
- MSM 15% Solution Eye Drops (maker: Dr. Berne's Whole Health Products)
- Castor Oil Eye Drops (maker: Dr. Berne's Whole Health Products)
- MSM MIST Drops 15% Solution (maker: Dr. Berne's Whole Health Products)
Comment: This recall followed testing by the FDA that found one lot of the MSM 5% Solution Eye Drops was contaminated with bacteria and fungi. Use of contaminated eye drops could cause sight-threatening or even life-threatening infection.
The recalled products are sold through the company's webstore to add moisture to the eyes and relieve symptoms of eye dryness.
Heart medication recalled due to labeling errors
- Digoxin tablets, 0.125 mg (maker: Marlex Pharmaceuticals, Inc.)
- Digoxin tablets, 0.25 mg (maker: Marlex Pharmaceuticals, Inc.)
Comment: One lot of each dose of this heart medication has been recalled because the labels list the wrong doses. Taking a higher than recommended dosage of digoxin may cause a number of symptoms, including stomach upset, visual changes, confusion, dizziness, or fainting. Taking a lower than prescribed dose of digoxin may be less effective for controlling heart rate or heart failure.
Digoxin is a treatment for heart failure or to control rapid atrial fibrillation, an abnormal heart rhythm.
As a service to our readers, Harvard Health Publishing provides access to our library of archived content. Please note the date of last review or update on all articles.
No content on this site, regardless of date, should ever be used as a substitute for direct medical advice from your doctor or other qualified clinician.